It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



ADD / ADHD Message Board


ADD / ADHD Board Index
Board Index > ADD / ADHD | 0-9 A B C D E F G H I J K L M N O P Q R S T U V W X Y Z


Hey there Josh --

Yes, I remember your post about the cold hands. That is weird how we seem to be experiencing the same side effects around the same times. I could deal with the cold hands, but depression? No thanks! I'm so frustrated! It's like I don't wanna stop taking the med because it has helped improve my attention span/motivation/grades went up/etc. But then again, I just don't feel like myself anymore.

I know exactly what you mean by the whole dissociative thing. I, too, have been blowing friends off for the simple reason that I no longer have the *desire* to chit-chat or hang out. It just seems like too much work. Normally I am an extremely outgoing person/always on the go/spontaneous/etc. I just don't feel like myself anymore!

Last night I was chillin' with my bf (like you said, my sig other is the only person I have hung out with lately) & I was getting irritated over really stupid things that normally wouldn't bother me at all. Also, I feel like crying sometimes for no reason. It's a terrible feeling!!! I mean, is this depression going to go away or will we hafta stop taking the Adderall for that to happen?!?! Or is the depression going to get even worse?!? I mean, usually when you start taking a drug, as your body gets used to it the side effects become *LeSS* bothersome... not worse!!!

So you take "drug holidays"? I've never went more than maybe a day w/o taking the Adderall since it was prescribed to me. I can only imagine how horrible the withdrawal symptoms are!!! Ya know, I don't think I have ever been prescribed anything that has had such negative effects along with the withdrawal you mentioned. I was taking narcotic pain relievers (Oxycontin/Vicodin/Vicoprofin) for 4 mos. straight after a car accident (broken leg) last year & even w/ those drugs I had NO negative side effects or withdrawals at all. Then we have Adderall on the other end of the spectrum, w/ so many negative effects I could write a book on them!

So are you planning on sticking w/ Adderall to see if the effects lessen at all, or will you be switching meds? I am seriously considering changing meds (maybe to Concerta or something) if this depression & moodiness doesn't subside w/in the next month or so. I am kind of weary when it comes to long-term Adderall use anyway. Afterall -- it *is* amphetamine which can lead to negative consequences down the road. Maybe I'm just paranoid but I have read quite a few reports on young children dropping dead of heart failure who had been taking the med. Afterall Adderall was on the market as a diet drug in the 70s (under the name Obetrol) & was taken off the market for safety concerns. Then 20 yrs later it's brought back as Adderall & given to kids?! Oh also, I don't know how true this is, but I also read that Adderall has been linked to 11 separate cases of psychotic episodes/mental illness as a result of regular use. I dunno, but maybe this depression we're feeling is a warning of what's to come... I sure hope not!!!

Also, lately I have been experiencing headaches? Do you get headaches at all? So far I've experienced these side effects from Adderall:

1. Loss of appetite/unintentional weight loss
2. Dizziness
3. Headaches
4. Depression/moodiness/emotional instability/"zombie"-like demeanor
5. Cold hands

But hey, according to the pamphlet from Shire (maker of Adderall), the majority of these symptoms are "normal." Anyway, let me know how you're doin' & take care!!! Just remember, you are *NoT* alone!!!!!
[QUOTE=malibubarbie999]Hey there Josh --

Yes, I remember your post about the cold hands. That is weird how we seem to be experiencing the same side effects around the same times. I could deal with the cold hands, but depression? No thanks! I'm so frustrated! It's like I don't wanna stop taking the med because it has helped improve my attention span/motivation/grades went up/etc. But then again, I just don't feel like myself anymore.

I know exactly what you mean by the whole dissociative thing. I, too, have been blowing friends off for the simple reason that I no longer have the *desire* to chit-chat or hang out. It just seems like too much work. Normally I am an extremely outgoing person/always on the go/spontaneous/etc. I just don't feel like myself anymore!

Last night I was chillin' with my bf (like you said, my sig other is the only person I have hung out with lately) & I was getting irritated over really stupid things that normally wouldn't bother me at all. Also, I feel like crying sometimes for no reason. It's a terrible feeling!!! I mean, is this depression going to go away or will we hafta stop taking the Adderall for that to happen?!?! Or is the depression going to get even worse?!? I mean, usually when you start taking a drug, as your body gets used to it the side effects become *LeSS* bothersome... not worse!!!

So you take "drug holidays"? I've never went more than maybe a day w/o taking the Adderall since it was prescribed to me. I can only imagine how horrible the withdrawal symptoms are!!! Ya know, I don't think I have ever been prescribed anything that has had such negative effects along with the withdrawal you mentioned. I was taking narcotic pain relievers (Oxycontin/Vicodin/Vicoprofin) for 4 mos. straight after a car accident (broken leg) last year & even w/ those drugs I had NO negative side effects or withdrawals at all. Then we have Adderall on the other end of the spectrum, w/ so many negative effects I could write a book on them!

So are you planning on sticking w/ Adderall to see if the effects lessen at all, or will you be switching meds? I am seriously considering changing meds (maybe to Concerta or something) if this depression & moodiness doesn't subside w/in the next month or so. I am kind of weary when it comes to long-term Adderall use anyway. Afterall -- it *is* amphetamine which can lead to negative consequences down the road. Maybe I'm just paranoid but I have read quite a few reports on young children dropping dead of heart failure who had been taking the med. Afterall Adderall was on the market as a diet drug in the 70s (under the name Obetrol) & was taken off the market for safety concerns. Then 20 yrs later it's brought back as Adderall & given to kids?! Oh also, I don't know how true this is, but I also read that Adderall has been linked to 11 separate cases of psychotic episodes/mental illness as a result of regular use. I dunno, but maybe this depression we're feeling is a warning of what's to come... I sure hope not!!!

Also, lately I have been experiencing headaches? Do you get headaches at all? So far I've experienced these side effects from Adderall:

1. Loss of appetite/unintentional weight loss
2. Dizziness
3. Headaches
4. Depression/moodiness/emotional instability/"zombie"-like demeanor
5. Cold hands

But hey, according to the pamphlet from Shire (maker of Adderall), the majority of these symptoms are "normal." Anyway, let me know how you're doin' & take care!!! Just remember, you are *NoT* alone!!!!![/QUOTE]

IMHO, it's not so much that this is a side effect but the result of brain changes caused by the amphetamines. For example, there is a study out there that suggests over many years, SSRi's will cause serotonin receptor damage, possibly because of receptors being burnt out, overused, etc. by the antidepressant actions of keeping serotonin in the brain longer than it should be. Serotonin has a natural metabolism process which re-uptake inhibitors like SSRi's block.

So, even though they haven't discovered this yet with amphetamines, perhaps the same can happen with those...overused dopamine/adrenaline receptors perhaps shut down and then the person cannot get enough.

I've also read that the brain eventually tries to fight synthetic chemical dominance by creating new, opposing receptors to the drugs, which could also cause an imbalance such as tolerance. For example, a person who took downers like Valium, which is inhibitory, could end up with too many excitatory receptors in a defensive move by the brain, and vice-versa with uppers like Adderall.

So either scenario would prove to cause some imbalance of receptors I imagine. In the case of stimulants, the end result may be the opposite of being "up" and energetic, aka depression and fatigue.

One study recently does indicate a connection to amphetamines and later development of depression, so there's a hint but I think they've only just begun to really explore long term issues of these drugs.





All times are GMT -7. The time now is 01:36 PM.





© 2021 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!